Alert archive / Missouri / Wind Advisories in 2024

Wind Advisory 6, NWS Kansas City, MO

April 2, 202425 counties in Missouri

NWS Kansas City, MO issued this wind advisory at Apr 2, 2024, 2:10 PM CDT for 25 counties in Missouri. It took effect at Apr 3, 2024, 7:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2024, 2:10 PM CDT (19:10 UTC)
In effect from
Apr 3, 2024, 7:00 AM CDT
Expired
Apr 3, 2024, 7:00 PM CDT
In force
12 hr
Issued by
NWS Kansas City, MO
All 25 counties

Adair County, MO, Andrew County, MO, Caldwell County, MO, Carroll County, MO, Chariton County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Howard County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 132 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2024-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2024-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -83 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
463 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-83 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

256 
WWUS73 KEAX 021910
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
210 PM CDT Tue Apr 2 2024

MOZ002>008-012>017-021>025-030>033-038>040-030315-
/O.NEW.KEAX.WI.Y.0006.240403T1200Z-240404T0000Z/
Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-Andrew-
De Kalb-Daviess-Grundy-Sullivan-Adair-Clinton-Caldwell-Livingston-
Linn MO-Macon-Ray-Carroll-Chariton-Randolph-Lafayette-Saline-
Howard-
Including the cities of Maryville, Grant City, Albany, Stanberry,
King City, Bethany, Princeton, Mercer, Unionville, Lancaster, 
Queen City, Greentop, Downing, Glenwood, Savannah, 
Country Club Villa, Maysville, Stewartsville, Osborn, Union Star,
Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, 
Kirksville, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, 
Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, 
La Plata, Richmond, Lawson, Carrollton, Salisbury, Brunswick, 
Keytesville, Moberly, Odessa, Higginsville, Lexington, Concordia,
Marshall, Fayette, Glasgow, and New Franklin
210 PM CDT Tue Apr 2 2024

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT WEDNESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of central, north central, northeast, 
  northwest and west central Missouri.

* WHEN...From 7 AM to 7 PM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
4 follow-up statements
888 
WWUS73 KEAX 030244
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
944 PM CDT Tue Apr 2 2024

MOZ002>008-012>017-021>025-030>033-038>040-031200-
/O.CON.KEAX.WI.Y.0006.240403T1200Z-240404T0000Z/
Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-Andrew-
De Kalb-Daviess-Grundy-Sullivan-Adair-Clinton-Caldwell-Livingston-
Linn MO-Macon-Ray-Carroll-Chariton-Randolph-Lafayette-Saline-
Howard-
Including the cities of Maryville, Grant City, Albany, Stanberry,
King City, Bethany, Princeton, Mercer, Unionville, Lancaster, 
Queen City, Greentop, Downing, Glenwood, Savannah, 
Country Club Villa, Maysville, Stewartsville, Osborn, Union Star,
Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, 
Kirksville, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, 
Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, 
La Plata, Richmond, Lawson, Carrollton, Salisbury, Brunswick, 
Keytesville, Moberly, Odessa, Higginsville, Lexington, Concordia,
Marshall, Fayette, Glasgow, and New Franklin
944 PM CDT Tue Apr 2 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT
WEDNESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of central, north central, northeast, 
  northwest and west central Missouri.

* WHEN...From 7 AM to 7 PM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

RC
811 
WWUS73 KEAX 031112
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
612 AM CDT Wed Apr 3 2024

MOZ002>008-012>017-021>025-030>033-038>040-032100-
/O.CON.KEAX.WI.Y.0006.240403T1200Z-240404T0000Z/
Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-Andrew-
De Kalb-Daviess-Grundy-Sullivan-Adair-Clinton-Caldwell-Livingston-
Linn MO-Macon-Ray-Carroll-Chariton-Randolph-Lafayette-Saline-
Howard-
Including the cities of Maryville, Grant City, Albany, Stanberry,
King City, Bethany, Princeton, Mercer, Unionville, Lancaster, 
Queen City, Greentop, Downing, Glenwood, Savannah, 
Country Club Villa, Maysville, Stewartsville, Osborn, Union Star,
Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, 
Kirksville, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, 
Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, 
La Plata, Richmond, Lawson, Carrollton, Salisbury, Brunswick, 
Keytesville, Moberly, Odessa, Higginsville, Lexington, Concordia,
Marshall, Fayette, Glasgow, and New Franklin
612 AM CDT Wed Apr 3 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of central, north central, northeast, 
  northwest and west central Missouri.

* WHEN...From 7 AM to 7 PM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
168 
WWUS73 KEAX 032025
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
325 PM CDT Wed Apr 3 2024

MOZ002>008-012>017-021>025-030>033-038>040-040000-
/O.CON.KEAX.WI.Y.0006.000000T0000Z-240404T0000Z/
Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-Andrew-
De Kalb-Daviess-Grundy-Sullivan-Adair-Clinton-Caldwell-Livingston-
Linn MO-Macon-Ray-Carroll-Chariton-Randolph-Lafayette-Saline-
Howard-
Including the cities of Maryville, Grant City, Albany, Stanberry,
King City, Bethany, Princeton, Mercer, Unionville, Lancaster, 
Queen City, Greentop, Downing, Glenwood, Savannah, 
Country Club Villa, Maysville, Stewartsville, Osborn, Union Star,
Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, 
Kirksville, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, 
Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, 
La Plata, Richmond, Lawson, Carrollton, Salisbury, Brunswick, 
Keytesville, Moberly, Odessa, Higginsville, Lexington, Concordia,
Marshall, Fayette, Glasgow, and New Franklin
325 PM CDT Wed Apr 3 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of central, north central, northeast, 
  northwest and west central Missouri.

* WHEN...Through 7 PM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
128 
WWUS73 KEAX 032352
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
652 PM CDT Wed Apr 3 2024

MOZ002>008-012>017-021>025-030>033-038>040-040100-
/O.EXP.KEAX.WI.Y.0006.000000T0000Z-240404T0000Z/
Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-Andrew-
De Kalb-Daviess-Grundy-Sullivan-Adair-Clinton-Caldwell-Livingston-
Linn MO-Macon-Ray-Carroll-Chariton-Randolph-Lafayette-Saline-
Howard-
Including the cities of Maryville, Grant City, Albany, Stanberry,
King City, Bethany, Princeton, Mercer, Unionville, Lancaster, 
Queen City, Greentop, Downing, Glenwood, Savannah, 
Country Club Villa, Maysville, Stewartsville, Osborn, Union Star,
Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, 
Kirksville, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, 
Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, 
La Plata, Richmond, Lawson, Carrollton, Salisbury, Brunswick, 
Keytesville, Moberly, Odessa, Higginsville, Lexington, Concordia,
Marshall, Fayette, Glasgow, and New Franklin
652 PM CDT Wed Apr 3 2024

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

Winds have decreased below advisory criteria. Wind gusts
of 20-30 mph may be possible through the overnight.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Apr 2, 12:51 PM CDT, 1 hour 19 minutes earlier. Its key messages:

  • Showers and a few thunderstorms are possible this morning before precipitation exits to the east.
  • Cool temperatures expected for today through Thursday.
  • Warming trend begins on Friday and continues into the weekend.
Area forecast discussion, Apr 2, 12:51 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
1251 PM CDT Tue Apr 2 2024

.KEY MESSAGES...

- Showers and a few thunderstorms are possible this morning
  before precipitation exits to the east.

- Cool temperatures expected for today through Thursday.

- Warming trend begins on Friday and continues into the weekend.

&&

.DISCUSSION...
Issued at 348 AM CDT Tue Apr 2 2024

Currently, the area is downstream of a positively-tilted upper level
trough with the trough axis extending from SD/AZ. The associated
surface low is located just to the east of central MO. Winds are
currently from the NW as the surface cold front continue to push to
the east of the area. This will start the cooling trend that is
expected to last into the weekend.

Today there is a discontinued jet over the region that will help
strengthen the mid level low over the region. This low is further
strengthened as another low pressure system moves in from the north
and merges with it. This low is then expected to continue moving
eastward. With the low to our northeast, expect winds at the surface
to continue pushing cooler, drier air from the north dropping our
temperatures. High temperatures for Tuesday are expected to be in
the low to mid 50s. With the strengthened pressure gradient, expect
winds to gust as high as 30 mph across the region.

On Wednesday, the aforementioned low will continue to move to the
east. Significant mid level ridging builds in behind the low
Wednesday which will help to slowly clear out skies for the western
portions of our area. There is a chance for some showers as the
wraparound moisture on the north side of the low clips parts of
eastern MO. Low temperatures for Wednesday night into Thursday
morning should range from the low to mid 30s.

A warming trend begins on Thursday and continues into the weekend,
with high temperatures into the mid 60s by Saturday and upper 60s to
lower 70s by Sunday. Dry conditions should persist through the end
of the work week, with chances for showers and thunderstorms
returning by Saturday night into Sunday.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1251 PM CDT Tue Apr 2 2024

Rain has cleared the area, but gusty winds and
MVFR ceilings will linger through the day.
Wind gusts will continue overnight, but ceilings
will improve.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...None.
KS...None.

&&

DISCUSSION...Collier
AVIATION...HB
Hazardous weather outlook, Apr 2, 5:44 AM CDT, 8 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
544 AM CDT Tue Apr 2 2024

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-031045-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
544 AM CDT Tue Apr 2 2024

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 No hazardous weather is expected at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

 Breezy northwest winds are expected Wednesday with wind gusts to
near 40 mph across north central Missouri.

Temperatures Thursday and Friday morning are expected to fall to near
freezing.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

Nearby

Wind Advisories in Missouri, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.